Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 49, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2004, 6:16 PM CDT for Beaver County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 6:16 PM CDT (23:16 UTC)
- Expired
- May 21, 2004, 7:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 140 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS54 KAMA 212316
SVRAMA
OKC007-220015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
* UNTIL 715 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM NEAR BRYANS CORNER...OR ABOUT 13 MILES
WEST OF PERRYTON...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
BEAVER...MOCANE...GRAY...FLORIS...BRYANS CORNER...BOYD AND BALKO
HAIL TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS STORM. TAKE COVER IN
A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3651 10093 3651 10076 3691 10028 3687 10074
3675 10094
$$
KRAMAR/SLATTERYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:49 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 21, 2:49 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 249 PM CDT FRI MAY 21 2004 .DISCUSSION... THE 90 DEGREE TEMPTERATURES REQUIRED TO BREAK THE CAP ARE SLOWLY BEING REACHED ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. CU DEVELOPS ALONG THE DRYLINE...WHICH HAS ADVANCED INTO THE WESTERN ZONES BY 20Z. RATHER PLENTIFUL MOISTURE EAST OF THE DRYLINE...500MB WIND SPEEDS OF 40-45KT AS SEEN ON THE TUCUMCARI PROFILER... SUBSTANTIAL CAPE VALUES...AND AN APPROACHING SHORTWAVE...SUGGEST THE POTENTIAL FOR SUPERCELL STORMS TO DEVELOP ALONG THE DRYLINE THIS AFTERNOON AND EVENING. GIVEN CAPE VALUES IN THE 3000 J/KG RANGE...AND LARGE DEWPOINT DEPRESSIONS...STRONG UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAY BE EXPECTED THROUGH TONIGHT. MADE LITTLE CHANGE TO THE REST OF THE FORECAST SINCE IT SEEMS ON TRACK. TOMORROW THE TIMING OF THE DRYLINE IS THE PRIMARY CONCERN. IF THE MODELS ARE TOO FAR EAST WITH THE SFC LOW BY EVEN THREE HOURS... THE DRYLINE COULD LINGER IN THE EASTERN ZONES BY TOMORROW EVENING. KEPT POPS IN EASTERNMOST ZONES TO ACCOUNT FOR THIS POSSIBILITY... GRADUALLY PHASING CHANCES OUT THROUGH SUNDAY MORNING AS THE DRYLINE MOVES EAST AND LEAVES THE PANHANDLES DRY. POSSIBILITY FOR STORMS MAY EXIST TUESDAY OR WEDNESDAY OF NEXT WEEK IN THE NORTHEASTERN ZONES WITH A FRONTAL BOUNDARY FORECAST AND STRONG SHEAR...BUT MOISTURE IS GREATLY IN QUESTION...AND CONFIDENCE IN THE LONG RANGE MODELS IS NOT HIGH AT THE MOMENT. DID NOT CHANGE THE PREVIOUS FORECAST BUT THIS BEARS WATCHING AS THE TIME DRAWS NEARER. && .FIRE WEATHER... WITH THE DRYLINE FAR EAST TOMORROW...LOW RH VALUES...WARM TEMPS... AND WINDY CONDITIONS WILL BE SEEN OVER MOST OF THE CWA...PROMPTING A FIRE WEATHER WATCH FOR THE PANHANDLES ON SATURDAY. WE WILL CONTINUE THE WATCH...BUT WILL LEAVE TO LATER SHIFTS TO DETERMINE IF IT IS NECESSARY AFTER WHATEVER RAIN THE FORECAST AREA MAY RECEIVE FROM STORMS THIS AFTERNOON AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 90 57 89 / 20 0 0 0 BEAVER 63 94 56 89 / 30 0 0 0 BOISE CITY 57 87 52 84 / 10 0 0 0 BORGER 66 92 57 91 / 30 0 0 0 BOYS RANCH 58 90 55 90 / 20 0 0 0 CANYON 61 90 57 89 / 20 0 0 0 CLARENDON 64 93 58 91 / 30 0 0 0 DALHART 57 87 53 87 / 10 0 0 0 GUYMON 60 92 54 89 / 30 0 0 0 HEREFORD 54 86 56 89 / 10 0 0 0 LIPSCOMB 64 94 58 89 / 30 20 20 0 PAMPA 63 92 58 89 / 30 0 0 0 SHAMROCK 64 94 63 91 / 30 20 20 10 WELLINGTON 66 94 64 91 / 30 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KRAMAR
Hazardous weather outlook, May 21, 1:00 PM CDT, 5 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 21 2004 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. THERE WILL BE A HIGH FIRE DANGER THIS AFTERNOON AND EARLY THIS EVENING DUE TO BREEZY TO WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES. ADDITIONALLY...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... A FIRE WEATHER WATCH IS IN EFFECT SATURDAY ACROSS THE WESTERN AND CENTRAL PANHANDLES. RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT...WHILE WIND SPEEDS WILL INCREASE TO 20 MPH OR GREATER. HIGH TO EXTREME FIRE DANGER CONDITIONS ARE ALSO POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON OR EVENING. GOEHRING
In the hours before
Special weather statement, May 21, 5:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT FRI MAY 21 2004 TXZ003-212330- HANSFORD- 501 PM CDT FRI MAY 21 2004 ...STRONG THUNDERSTORM DEVELOPMENT NEAR SPEARMAN AND GRUVER... ...SEVERE THUNDERSTORM WATCH NUMBER 240 IN EFFECT UNTIL 1000 PM... THROUGH 630 PM...SCATTERED THUNDERSTORMS WILL INTENSIFY AND MOVE NORTHEAST AT 25 MPH ACROSS SOUTHERN AND CENTRAL HANSFORD COUNTY. THE STORMS ARE EXPECTED TO PRODUCE GUSTY WINDS UP TO 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS WITH HOURLY RAINFALL AMOUNTS UP TO ONE INCH...AND DEADLY LIGHTNING. PERSONS NEAR SPEARMAN GRUVER AND RURAL HANSFORD COUNTY SHOULD CONSIDER SEEKING SAFE SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. IF THREATENING WEATHER APPROACHES YOU AREA. SLATTERY
Special weather statement, May 21, 6:00 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT FRI MAY 21 2004 TXZ008-013-220000- CARSON-HUTCHINSON- 600 PM CDT FRI MAY 21 2004 ...STRONG THUNDERSTORM OVER CARSON AND HUTCHINSON COUNTIES... ...SEVERE THUNDERSTORM WATCH NUMBER 240 IN EFFECT UNTIL 1000 PM... THROUGH 700 PM...SCATTERED THUNDERSTORMS WILL INTENSIFY AND MOVE NORTHEAST AT 20 MPH ACROSS CENTRAL CARSON COUNTY. THE STORMS WILL LIKELY APPROACH THE BORGER AREA AROUND 630 PM. THE STORMS ARE EXPECTED TO PRODUCE GUSTY WINDS UP TO 50 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS WITH HOURLY RAINFALL AMOUNTS UP TO ONE INCH...AND DEADLY LIGHTNING. PERSONS NEAR PANHANDLE AND BORGER SHOULD CONSIDER SEEKING SAFE SHELTER IN A STURDY BUILDING...AND SHOULD REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS. SLATTERY
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.